Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 126, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 24, 2017, 10:34 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Aug 24, 2017, 7:00 PM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2017, 10:34 AM CDT (15:34 UTC)
- In effect from
- Aug 24, 2017, 7:00 PM CDT
- Expired
- Aug 26, 2017, 8:12 AM CDT
- In force
- 37 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.11 ft at Aug 24, 2017, 8:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
242
WGUS43 KLSX 241534
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1034 AM CDT Thu Aug 24 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River at Hermann
.This Flood Warning is a result of several inches of rainfall in the
Kansas City metro the past 72 hours and no additional rainfall
forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-251534-
/O.NEW.KLSX.FL.W.0126.170825T0000Z-170826T1312Z/
/HRNM7.1.ER.170825T0000Z.170825T0600Z.170825T1312Z.NO/
1034 AM CDT Thu Aug 24 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Hermann
* from this evening to Saturday morning.
* At 9:30 AM Thursday the stage was 20.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
crest near 21.2 feet by after midnight tonight. The river is
forecast to fall below flood stage by tomorrow morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Hermann 21.0 20.00 21.1 18.1 15.6 14.4 13.7
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$2 follow-up statements
430
WGUS83 KLSX 250203
FLSLSX
Flood Statement
National Weather Service St Louis MO
903 PM CDT Thu Aug 24 2017
...The flood warning continues for the following rivers in
Missouri...
Missouri River at Gasconade
Missouri River near Chamois
Missouri River at Hermann
.This Flood Warning is a result of several inches of rainfall in the
Kansas City metro in the past 72 hours and none forecast in the next
24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-260203-
/O.CON.KLSX.FL.W.0127.000000T0000Z-170827T0000Z/
/CMSM7.1.ER.170825T0106Z.170825T0600Z.170825T1200Z.NO/
903 PM CDT Thu Aug 24 2017
The Flood Warning continues for
the Missouri River near Chamois
* until Saturday evening.
* At 7:00 PM Thursday the estimated stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage on Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Chamois 17.0 16.75 17.0 13.4 11.5 10.1 9.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-260202-
/O.EXT.KLSX.FL.W.0125.000000T0000Z-170827T1200Z/
/GSCM7.1.ER.000000T0000Z.170825T0600Z.170826T0000Z.NO/
903 PM CDT Thu Aug 24 2017
The Flood Warning continues for
the Missouri River at Gasconade
* until Sunday morning.
* At 7:00 PM Thursday the estimated stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.8 feet after
midnight tonight, then fall below flood stage by Friday evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Gasconade 22.0 22.40 23.7 19.8 16.8 15.2 14.2
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-260202-
/O.CON.KLSX.FL.W.0126.000000T0000Z-170826T1312Z/
/HRNM7.1.ER.170824T2341Z.170825T0600Z.170825T1312Z.NO/
903 PM CDT Thu Aug 24 2017
The Flood Warning continues for
the Missouri River at Hermann
* until Saturday morning.
* At 8:30 PM Thursday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tonight and to
crest near 21.2 feet after midnight tonight. The river is
forecast to fall below flood stage on Friday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Hermann 21.0 20.96 21.1 18.0 15.6 14.4 13.7
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$893
WGUS83 KLSX 251720
FLSLSX
Flood Statement
National Weather Service St Louis MO
1220 PM CDT Fri Aug 25 2017
...The flood warning is cancelled for the Missouri River...
...near Chamois
...at Hermann
.This Flood Warning was a result of several inches of rainfall over
the Kansas City metro earlier this week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-251750-
/O.CAN.KLSX.FL.W.0127.000000T0000Z-170827T0000Z/
/CMSM7.1.ER.170825T0300Z.170825T0300Z.170825T0300Z.NO/
1220 PM CDT Fri Aug 25 2017
The Flood Warning is cancelled for
the Missouri River near Chamois.
* At 11:30 AM Friday the stage was 15.5 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 10:00 PM Thursday.
* The river will continue falling to 13.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/26 08/27 08/28 08/29 08/30
Missouri River
Chamois 17.0 15.50 13.5 11.8 9.6 8.8 8.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-251750-
/O.CAN.KLSX.FL.W.0126.000000T0000Z-170826T1312Z/
/HRNM7.1.ER.170824T2341Z.170825T0545Z.170825T0551Z.NO/
1220 PM CDT Fri Aug 25 2017
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 11:30 AM Friday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 12:51 AM Friday.
* The river will continue falling to 17.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/26 08/27 08/28 08/29 08/30
Missouri River
Hermann 21.0 19.73 17.8 16.0 14.3 13.3 12.6
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 24, 6:29 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 24, 6:29 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 629 AM CDT Thu Aug 24 2017 .SHORT TERM... (Through Late Tonight) Issued at 324 AM CDT Thu Aug 24 2017 The longwave trof will persist across eastern NOAM through tonight, with some deepening into the Great Lakes and OH Valley today as a well-defined short wave trof digs from the western Great southeastward within the northwest flow aloft. Mid level WAA and frontogenesis associated with this short wave will bring cloudiness from IA into portions of eastern MO and west central IL. There is enough moisture and lift that there are bands and pockets of high based showers from IA back into the north central Plains occurring at this time, including a little thunder. The models indicate this will weaken as it moves southeast this morning and any residual activity should remain north/northeast of the CWA. I did mention some sprinkles across parts of northeast MO and west central IL into mid- morning. Otherwise the large surface high will continue to play a dominate role in the sensible weather as it moves very slow eastward. Temperatures today will be a tad warmer than yesterday, but along with the dew points, will still be below average for late August. High pressure centered to the east will still dominate the surface/lower trop tonight resulting in light winds, low dew points, and below average temps. However there will also be more high and mid level clouds within the northwest flow aloft, and thus overnight lows won't be quite as cool as the previous two mornings. Glass .LONG TERM... (Friday through Wednesday) Issued at 324 AM CDT Thu Aug 24 2017 (Friday - Saturday) Surface ridge of high pressure is expected to continue to control the sensible weather across the bi-state area to start the weekend. Slightly below normal temperatures should continue, though do expect a slight moderation of low temperatures Friday night compared to the past couple of nights due to an increase in mid/high level cloudiness. Highs are expected to be predominantly in the upper 70s to low 80s each day, with lows Friday night/Saturday morning in the upper 50s to low 60s. (Saturday Night - Wednesday) Northwest flow shortwave trough is expected to deepen and slide south/southeast toward the mid-Mississippi Valley late this weekend into early next week. A cold front should move through the area sometime between Sunday afternoon and Monday afternoon, providing the best chance of rainfall this whole forecast period. Delayed PoPs slightly Saturday night and focused on the fropa timing a bit more. Latest CMC has come more in line with rest of guidance regarding the timing of the frontal passage. Chances of showers and thunderstorms on Tuesday look to be focused east of the Mississippi River (closer to the location of the mid/upper level low) during the afternoon hours when diurnal instability is maximized. Mostly dry weather is anticipated for Tuesday night and Wednesday as the aforementioned upper low moves eastward toward the eastern U.S. Any potential impacts associated from Harvey (which still look to be minimal if any) would be late next week as the remnants of Harvey meander across southeast Texas or the western Gulf Coast beneath weak steering flow aloft. Warmest day will likely be on Sunday as most of the area should be ahead of the cold front. Daytime temperatures are likely then to cool off a bit on Monday and Tuesday behind the cold front with 850- hPa temperatures cooling back into the low to mid teens. In general however, expect highs to range from the upper 70s to low 80s in the extended forecast period. Low temperatures should warm a bit due to an increase in cloud cover, but still are expected to be at or slightly below normal for late August. Gosselin && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 624 AM CDT Thu Aug 24 2017 A few light spotty showers may traverse northeast Missouri and west central IL through mid-morning, possibly briefly impacting KUIN. No visibility restriction is anticipated. Elsewhere some river fog and patchy ground fog was occurring which could briefly impact both the KSUS and KCPS terminals through 13-14Z. Otherwise VFR flight conditions are expected through the forecast period with light winds. SPECIFICS FOR KSTL: VFR flight conditions and light winds are expected through the forecast period with occasional mid-high clouds. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 24, 3:31 AM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 331 AM CDT Thu Aug 24 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-250845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 331 AM CDT Thu Aug 24 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:04 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
| Aug 24, 3:58 PM CDT | River Flood Warning | LSX | Callaway, Osage | 51 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.